Posted by KimberlyDi on August 20, 2003, at 17:24:34
In reply to SSRI's and R.E. Dark Irony, posted by BeachGuy on August 17, 2003, at 19:52:48
Why would patient consider suicide from SSRI side effect when patient already experienced that problem before the SSRI? Patient may have *continued* to consider suicide. Very likely, patient seeks treatment because of suicidal thoughts in the first place. Patient needs to be encouraged to have patience... Anti-Depressants don't cure depression overnight, and many unpleasant side effects fade away. Patient should also be encouraged to stop the black/white way of thinking. Life will not end if you sacrifice a few pleasures during treatment. The final goal is an emotionally stable and happy individual who feels self-confident enough to seek out healthy relationships, which will include fantastic sex.
KDi in Texas
Poster is very likely patient because the side effects of SSRI's would be well known to any doctor, having long lost any (if there was any) irony about the situation.
> Patient suffers from lifelong low level depression and anxiety...
> low level depression and anxiety causes
> retarded ejaculation/inhibited orgasm
> (patient unable to achieve climax with
> after a number of years this situation aggravates
> patient's dysthymia and amplifies it into a
> full scale depressive episode
> patient seeks treatment for depression
> patient prescribed SSRI (Paxil)
> patient suffers sexual side effect of SSRI....
> Retarded Ejaculation/Inhibited Orgasm
> Patient considers suicide.